Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 68, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2004, 8:04 PM CDT for Columbia County, Union County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 8:04 PM CDT (01:04 UTC)
- Expired
- Apr 7, 2004, 9:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Columbia County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
009 WUUS54 KSHV 080104 SVRSHV ARC027-139-080200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 802 PM CDT WED APR 7 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS COLUMBIA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 900 PM CDT * AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. HAIL UP TO PENNY SIZED IN DIAMETER HAS BEEN REPORTED IN BOTH MAGNOLIA AND EL DORADO DURING THE PAST HOUR. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS COLUMBIA COUNTY IN SOUTHWEST ARKANSAS UNTIL 900 PM CDT. LAT...LON 3338 9331 3309 9336 3306 9238 3325 9236 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:26 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Apr 7, 3:26 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 PM CDT WED APR 7 2004 .DISCUSSION... CLOSED UPPER LOW OVER LAKE TEXOMA WILL OPEN AND MOVE EAST...INTO THE MISSISSIPPI VALLEY BY DAYBREAK THURSDAY. BUT UNTIL THEN... EXPECTING SCATTERED THUNDERSTORMS TO CONTINUE DEVELOPING OVER THE CWA FOR THE REMAINDER OF THE AFTERNOON AND EVENING. WITH COLD AIR ALOFT...WET-BULB ZERO BELOW 10K...HAIL CHANCE WILL HIGH. SEVERE TSTM WATCHES HAVE BEEN ISSUED FOR MUCH OF CWA...AND WILL MENTION SEVERE IN ALL ZONES. DRY WEATHER EXPECTED TO MOVE INTO CWA BEHIND THIS SYSTEM THURSDAY AND THURSDAY NIGHT. ANOTHER FAST MOVING SYSTEM ROTATING AROUND CANADIAN LOW WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHERN ZONES ON FRIDAY. THIS ONE WILL BE FOLLOWED BY SERIES OF SHORT WAVES UNTIL SLOW MOVING UPPER LOW MOVES EAST INTO MISSISSIPPI VALLEY MONDAY. COOLER AIR WILL SPILL SOUTH SUNDAY NIGHT INTO THE FIRST OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... SHV 57 79 57 79 / 50 0 0 0 MLU 58 78 56 79 / 50 0 0 0 TXK 57 78 57 78 / 50 0 0 30 TYR 55 77 56 80 / 50 0 0 0 LFK 55 80 56 82 / 50 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Apr 7, 12:00 PM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED APR 7 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED APR 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL INCREASE OVER THE AREA THIS AFTERNOON... AND CONTINUE INTO TONIGHT. INCREASING MOISTURE WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE...WARM SURFACE TEMPERATURES...AND A SURFACE TROUGH OVER THE AREA...WILL PROVIDE AN UNSTABLE ATMOSPHERE. THE MAIN CONCERN WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE TODAY AND EARLY TONIGHT.
In the hours before
Special weather statement, Apr 7, 4:40 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 440 PM CDT WED APR 7 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-080100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-CLAIBORNE- COLUMBIA-DE SOTO-FRANKLIN-GREGG-HARRISON-HEMPSTEAD-HOWARD-JACKSON- LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-MCCURTAIN-MILLER-MORRIS- NACOGDOCHES-NEVADA-OUACHITA-PANOLA-RED RIVER LA-RED RIVER TX-RUSK- SABINE LA-SABINE TX-SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR- UNION LA-UPSHUR-WEBSTER-WOOD- 440 PM CDT WED APR 7 2004 ...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 8 PM... A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 8 PM...FOR ALL EXTREME SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA...NORTHWEST OF A LINE FROM MANY TO COUSHATTA TO MONROE. SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS EAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
Local storm report, Apr 7, 6:52 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL GLADEWATER 32.54N 94.95W
04/07/2004 0.88 INCH GREGG TX TRAINED SPOTTER
NICKEL SIZE HAIL BETWEEN GLADEWATER AND WHITE OAK.
0430 PM HAIL 5 E ASHDOWN 33.67N 94.04W
04/07/2004 0.88 INCH LITTLE RIVER AR LAW ENFORCEMENT
NICKEL SIZE HAIL FELL IN MILLWOOD STATE PARK.
0430 PM HAIL LONGVIEW 32.52N 94.76W
04/07/2004 0.88 INCH GREGG TX LAW ENFORCEMENT
0430 PM HAIL TALCO 33.36N 95.10W
04/07/2004 0.88 INCH TITUS TX LAW ENFORCEMENT
0435 PM HAIL BECKVILLE 32.24N 94.46W
04/07/2004 0.88 INCH PANOLA TX PUBLIC
0445 PM HAIL 8 E LONGVIEW 32.52N 94.62W
04/07/2004 1.00 INCH HARRISON TX TRAINED SPOTTER
HAIL FELL BETWEEN LONGVIEW AND HALLSVILLE ON HWY 80.
0455 PM HAIL HALLSVILLE 32.50N 94.58W
04/07/2004 1.00 INCH HARRISON TX CO-OP OBSERVER
&&
22Local storm report, Apr 7, 7:08 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL HENDERSON 32.16N 94.80W
04/07/2004 1.00 INCH RUSK TX LAW ENFORCEMENT
0525 PM HAIL HOPE 33.67N 93.59W
04/07/2004 1.75 INCH HEMPSTEAD AR LAW ENFORCEMENT
HAIL FELL AT HOPE AIRPORT.
0530 PM HAIL RUSK 31.80N 95.15W
04/07/2004 1.00 INCH CHEROKEE TX LAW ENFORCEMENT
0530 PM HAIL ALTO 31.65N 95.07W
04/07/2004 1.00 INCH CHEROKEE TX LAW ENFORCEMENT
0539 PM HAIL WELLS 31.49N 94.95W
04/07/2004 0.88 INCH CHEROKEE TX LAW ENFORCEMENT
0543 PM HAIL 15 SW SHREVEPORT 32.32N 93.98W
04/07/2004 1.75 INCH CADDO LA TRAINED SPOTTER
HAIL FELL IN SPRING RIDGE.
&&
22Local storm report, Apr 7, 7:17 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL STONEWALL 32.26N 93.82W
04/07/2004 1.00 INCH DE SOTO LA TRAINED SPOTTER
0557 PM HAIL MANSFIELD 32.03N 93.70W
04/07/2004 1.75 INCH DE SOTO LA TRAINED SPOTTER
0610 PM HAIL STONEWALL 32.26N 93.82W
04/07/2004 2.75 INCH DE SOTO LA TRAINED SPOTTER
BASEBALL SIZE HAIL FELL IN STONEWALL.
&&
22Local storm report, Apr 7, 7:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL CARTHAGE 32.15N 94.34W
04/07/2004 0.75 INCH PANOLA TX LAW ENFORCEMENT
0600 PM HAIL LUFKIN 31.33N 94.73W
04/07/2004 1.00 INCH ANGELINA TX PUBLIC
0635 PM TSTM WND DMG 5 SE LINDEN 32.96N 94.30W
04/07/2004 CASS TX LAW ENFORCEMENT
TREES DOWN NEAR KILDARE ACROSS HWY 248.
0640 PM HAIL LUFKIN 31.33N 94.73W
04/07/2004 1.00 INCH ANGELINA TX LAW ENFORCEMENT
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:04 PM CDT | Severe Thunderstorm Warning | SHV | Union | 56 min |
| Apr 7, 7:08 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.